Alert archive / Arizona / Wind Advisories in 2026

Wind Advisory 3, NWS Flagstaff, AZ

February 19, 2026Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 19, 2026, 1:09 AM MST for Apache County, Navajo County, Arizona. It took effect at Feb 20, 2026, 12:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 1:09 AM MST (08:09 UTC)
In effect from
Feb 20, 2026, 12:00 AM MST
Expired
Feb 20, 2026, 1:58 PM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
124 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS75 KFGZ 190809
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
109 AM MST Thu Feb 19 2026

AZZ014-017-200000-
/O.NEW.KFGZ.WI.Y.0003.260220T0700Z-260221T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Show Low, Greer, Springerville, St.
Johns, and Pinetop
109 AM MST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph
  expected.

* WHERE...Little Colorado River Valley in Apache County and White
  Mountains.

* WHEN...From midnight tonight to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could snap resulting in a few power outages. Travel will be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles, such as RVs, campers, and tractor trailers. Use
extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

McCollum
3 follow-up statements
186 
WWUS75 KFGZ 192150
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
250 PM MST Thu Feb 19 2026

AZZ014-017-201200-
/O.CON.KFGZ.WI.Y.0003.260220T0700Z-260221T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Show Low, Greer, Pinetop, Springerville,
and St. Johns
250 PM MST Thu Feb 19 2026

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph.

* WHERE...Little Colorado River Valley in Apache County and White
  Mountains.

* WHEN...From midnight tonight to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could snap resulting in a few power outages. Travel will be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles, such as RVs, campers, and tractor trailers. Use
extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

Lewandowski
255 
WWUS75 KFGZ 201156
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
456 AM MST Fri Feb 20 2026

AZZ014-017-210000-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-260221T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Show Low, Springerville, St. Johns,
Pinetop, and Greer
456 AM MST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph.

* WHERE...Little Colorado River Valley in Apache County and White
  Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could snap resulting in a few power outages. Travel will be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles, such as RVs, campers, and tractor trailers. Use
extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

Konieczny
399 
WWUS75 KFGZ 202058
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
158 PM MST Fri Feb 20 2026

AZZ014-017-202200-
/O.CAN.KFGZ.WI.Y.0003.000000T0000Z-260221T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Greer, Pinetop, Show Low, St. Johns, and
Springerville
158 PM MST Fri Feb 20 2026

...WIND ADVISORY IS CANCELLED...

The gusty winds have subsided so the Wind Advisory is being cancelled
for the region.

$$

Bernhart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 18, 10:28 PM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 18, 10:28 PM MST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1028 PM MST Wed Feb 18 2026

.SYNOPSIS...Strong winds with rain and snow showers will continue
to push eastward with activity mostly diminishing by 6-7 PM. The
next round of winter weather and gusty winds looks to move
through Thursday evening through Friday morning. Fair weather
returns this weekend and continues into next week.

&&

.DISCUSSION...Today...The second of the three weather disturbances
that we've been messaging the last few days is currently
underway. A shortwave trough is passing to our north, and an
associated cold front is crossing through northern AZ. The frontal
band itself has not been impressive, but upslope showers have
been ongoing since the morning and brought snow accumulations
along much of the high terrain. Some brief enhancement of existing
shower activity remains possible as the front continues eastward.
The primary hazards for the rest of today are continued brief
heavy snowfall rates, high winds, and blowing snow. The current
forecast calls for at most a few inches of additional snow
accumulation. Very strong have winds have accompanied this system,
with gusts to 60-70 mph (locally up to 80 mph) observed through
the day and some reports of wind damage. Due to lingering
impactful snow plus strong winds, Winter Storm Warnings, Winter
Weather Advisories, High Wind Warnings, and Wind Advisories are
currently in effect. Shower activity looks to move past Flagstaff
by 3-4 PM, and things mostly wind down by 6-7 PM. Current
headlines remain in effect until 7-8 PM MST, but may be ended
sooner if conditions allow.

Tonight through Thursday afternoon...Dry air takes hold after the
frontal passage, with winds also quickly tapering off into the
evening. Very cold overnight lows are expected along the high
terrain as a result, temperatures into the low teens or high single
digits are possible. The rapid drop in temperatures could lead to
slick surface conditions on Thursday morning. The lull in activity
is expected to hold through the day on Thursday.

Thursday evening through Friday...The latest hi-res guidance has the
final round moving through northern AZ between late Thursday evening
and early Friday morning. This system sets up very similarly to our
current system, however this will be the coldest system so far.
Current storm totals have trended down slightly, but A Winter Storm
Watch remains in effect for the Mogollon Rim and Kaibab Plateau with
accumulations 4-8'' possible. Strong winds will accompany this
system as well, however they will not be quite as gusty as today.

Saturday and beyond...After the final shortwave departs, fair
weather returns. Very cold morning temperatures are possible once
again on Saturday morning. Temperatures gradually warm through the
weekend, returning to 5-10 degrees above normal by Monday as a ridge
builds overhead.

&&

.AVIATION...Thursday 19/06Z through Friday 20/06Z...Mainly VFR
with isolated MVFR/IFR conditions continuing over higher terrain.
Light winds overnight, becoming SW-W 10-20 kts with gusts 20-30
kts after 18Z. ISO-SCT SHSN/SHRA, mainly after 00Z.

OUTLOOK...Friday 20/06Z through Sunday 22/06Z...MVFR/IFR/LIFR
+SN/+RA and BLSN through 15Z Friday. SW-W winds 15-25 kts with
gusts 30-40 kts into Friday. VFR with diminishing winds returns
late Friday and Saturday.

&&

.FIRE WEATHER...This afternoon through Friday...Rain and snow will
end from west to east late this afternoon and early evening. Another
cold storm system will bring a round of widespread rain and snow
Thursday evening into Friday, with snow levels as low as 3500 feet.
Winds decreasing this evening and becoming light overnight.
Southwest wind 10-20 mph Thursday increasing to 20-35 mph Thursday
night through Friday morning.

Saturday through Monday...Fair weather with a warming trend.
Variable winds 5-15 mph.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Thursday afternoon through Friday
morning for AZZ004-015-016.

&&

PUBLIC...Lewandowski
AVIATION...Meola
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Local storm report, Feb 18, 7:48 PM MST, 5 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
748 PM MST Wed Feb 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     Non-Tstm Wnd Gst Vernon                  34.25N 109.69W
02/18/2026  M79 MPH          Apache             AZ   Public

&&

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 12:25 AM MSTWinter Storm WarningFGZCoconino30 hr
Feb 19, 12:41 AM MSTWinter Weather AdvisoryFGZCoconino, Navajo, Yavapai31 hr

Nearby

Wind Advisories in Arizona, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.